What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 26, 5:07 AM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Jun 26, 5:07 AM CST, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
607 AM CDT Wed Jun 26 2024
...New AVIATION...
.SHORT TERM...
(Wednesday through Thursday)
Issued at 356 AM CDT Wed Jun 26 2024
Quiet across the region this morning, but the weather looks to
become more active today. The center of the aforementioned ridge
will remain across the Four Corners region. The eastern fringe of
the ridge is forecast to erode, allowing for more of a northerly
flow aloft to develop over most of our area. The forecast should
remain dry over most of the region at least through the morning
hours, but things get interesting afterwards. My current thinking
is that convection will be on-going across Southern
Missouri/Northern Arkansas this morning along a trough and
associated cool front. As the trough/front start to shift
southward along the flow, a line of convection will surge ahead
bringing convection into the region later on today. There are some
timing issues with this as some progs are bringing convection
into the region during the mid morning hours, with others holding
off until the late afternoon and evening hours. At this time, will
side with the later arrival of the MCS, which is what the HRRR is
suggesting. Because of the expected later arrival, temperatures
will likely warm into the mid to upper 90s again today, with a few
isolated 100 degree readings. Therefore, a Heat Advisory remains
in place through 7 PM this evening. Of course, if the precip
arrives earlier, this could change high temps for today, but the
next shift should have ample time to adjust if necessary. As the
convection moves into the region, can't rule out some strong gusty
winds and brief heavy rainfall. One thing of note, some progs
have an additional line of convection developing during the late
evening hours and overnight into Thursday morning along the front
as it arrives into the region.
The front will likely stall and/or wash out over the area
on Thursday as upper ridging looks to re-establish itself over the
region. Can't rule out more diurnal convection near the existing
boundary, but upper ridging should make for a drier forecast.
Believe at this time, the northern and eastern half of the region
should see some slightly cooler temps, so heat products may only
be needed for our East Texas and Western Louisiana zones.
&&
.LONG TERM...
(Thursday Night through Wednesday)
Issued at 356 AM CDT Wed Jun 26 2024
Drier conditions will return Friday and Saturday, as the center of
the upper ridge moves back over the region. Additional heat
products will be likely, as afternoon highs will return into the
mid 90s to around 100 degrees.
Upper ridging will remain in place on Sunday and Monday, but the
center of the ridge will slide westward over North Texas. Long
range models are suggesting there could be enough weakness over
the region for some widespread convection to develop with daytime
heating. But, these chances look to diminish as we move into the
middle portions of next week, as the center of the ridge shifts
back over the region. Despite the rain chances, it still looks
like hot and humid conditions will continue. Additional heat
products will be likely with afternoon highs remaining in the mid
90s to near 100 degrees.
&&
.AVIATION...
(12Z TAFS)
Issued at 602 AM CDT Wed Jun 26 2024
Given much greater confidence, I have expanded SHRA and TSRA
coverage into the afternoon, as it still looks like a disturbance
will move into the region. Skies will remain mostly VFR during
this timeframe, before some MVFR CIGS settle in begin this rain
past 27/09z.
/44/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 98 77 95 78 / 20 40 20 10
MLU 98 73 92 74 / 50 50 30 0
DEQ 96 73 93 73 / 30 30 10 0
TXK 98 75 95 77 / 30 40 10 0
ELD 96 71 91 72 / 40 30 10 0
TYR 98 77 97 78 / 20 30 10 0
GGG 98 76 95 77 / 20 30 10 0
LFK 98 77 95 76 / 20 30 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
for ARZ050-051-059>061-070>073.
LA...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
for LAZ001>006-010>014-017>022.
OK...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
for OKZ077.
TX...Heat Advisory from 10 AM this morning to 7 PM CDT this evening
for TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
SHORT TERM...20
LONG TERM....20
AVIATION...44Hazardous weather outlook, Jun 26, 3:54 AM CST, 5 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
454 AM CDT Wed Jun 26 2024
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-271000-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
454 AM CDT Wed Jun 26 2024
...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS
EVENING...
.DAY ONE...Today and tonight.
A Heat Advisory remains in effect for the entire Four State Region
today. High humidity, combined with afternoon temperatures ranging
from the mid 90s to near 100 degrees, will result in heat index
values between 105 to 109 degrees. In addition to the heat,
widespread showers and thunderstorms are expected to return to the
region during the afternoon and evening hours. These storms could
produce some strong wind gusts and brief heavy rainfall.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Additional rain chances may linger across portions of the region on
Thursday, but dry conditions will return across the region Friday and
Saturday. However, widespread rain chances will return on Monday, followed
by a return of drier conditions on Tuesday. Despite possible periods
of rain between Thursday and early next week, more heat headlines
will be likely during this period, as heat index values are expected
return to over 105 degrees.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
20
In the hours before
Special weather statement, Jun 26, 8:55 AM CST, 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
955 AM CDT Wed Jun 26 2024
ARZ051-OKZ077-261600-
Howard AR-McCurtain OK-
955 AM CDT Wed Jun 26 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN HOWARD AND NORTHERN
MCCURTAIN COUNTIES THROUGH 1100 AM CDT...
At 954 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oliver to near Daisy. Movement was south
at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wickes, Athens, Plunketville, Rufe, Smithville, Hochatown, Watson,
Battiest, Pickens, Mount Herman, Sherwood, Slim, Bethel, and Ringold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3451 9446 3430 9447 3430 9426 3436 9425
3435 9394 3433 9393 3430 9393 3423 9424
3429 9426 3429 9447 3419 9447 3404 9516
3424 9515 3425 9505 3451 9505
TIME...MOT...LOC 1454Z 355DEG 33KT 3489 9426 3451 9580
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jun 26, 9:36 AM CST, 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1036 AM CDT Wed Jun 26 2024
ARZ050-051-059-060-OKZ077-TXZ096-097-261630-
Howard AR-Hempstead AR-Sevier AR-Little River AR-McCurtain OK-
Bowie TX-Red River TX-
1036 AM CDT Wed Jun 26 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN LITTLE RIVER...
NORTHWESTERN HEMPSTEAD...SEVIER...HOWARD...SOUTHERN MCCURTAIN...
NORTHWESTERN BOWIE AND RED RIVER COUNTIES THROUGH 1130 AM CDT...
At 1035 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Wickes to near Hugo Lake
State Park. Movement was south at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
De Queen, Nashville, Clarksville, Mineral Springs, Dierks, Horatio,
Foreman, Umpire, Idabel, Broken Bow, Bogata, Lockesburg, Wilton,
Tollette, Winthrop, Gillham, Ben Lomond, Corinth, Arkinda, and Center
Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3419 9392 3418 9382 3401 9382 3401 9377
3379 9373 3346 9530 3391 9528 3390 9528
3389 9527 3396 9523 3394 9516 3405 9516
3419 9445 3419 9425 3423 9424 3430 9394
TIME...MOT...LOC 1535Z 351DEG 43KT 3426 9445 3406 9531
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH